Topology of special generic maps of manifolds into Euclidean spaces

Research output: Contribution to journalArticle

21 Citations (Scopus)

Abstract

In this paper we study the global topology of special generic maps; i.e., smooth maps of closed n-manifolds into Rp (p<n) all of whose singularities are the definite fold points. Associated with a special generic map is the Stein factorization introduced in a paper of Burlet and de Rham, which is the space of the connected components of the fibers of the map. Our key idea is to reconstruct every special generic map from the Stein factorization, which enables us to obtain various topological restrictions imposed on the source manifolds and the singular sets. When p = 2, and when p = 3 and the source manifolds are 1-connected, we determine the diffeomorphism types of those manifolds which admit special generic maps into Rp, extending results of Burlet and de Rham and Porto and Furuya.

Original languageEnglish
Pages (from-to)265-293
Number of pages29
JournalTopology and its Applications
Volume49
Issue number3
DOIs
Publication statusPublished - Feb 26 1993
Externally publishedYes

Fingerprint

Euclidean space
Topology
Factorization
Singular Set
Diffeomorphism
Connected Components
Fold
Fiber
Singularity
Restriction
Closed

All Science Journal Classification (ASJC) codes

  • Geometry and Topology

Cite this

Topology of special generic maps of manifolds into Euclidean spaces. / Saeki, Osamu.

In: Topology and its Applications, Vol. 49, No. 3, 26.02.1993, p. 265-293.

Research output: Contribution to journalArticle

@article{57efce3bdb7b4c9db6e9e040e997effb,
title = "Topology of special generic maps of manifolds into Euclidean spaces",
abstract = "In this paper we study the global topology of special generic maps; i.e., smooth maps of closed n-manifolds into Rp (pp, extending results of Burlet and de Rham and Porto and Furuya.",
author = "Osamu Saeki",
year = "1993",
month = "2",
day = "26",
doi = "10.1016/0166-8641(93)90116-U",
language = "English",
volume = "49",
pages = "265--293",
journal = "Topology and its Applications",
issn = "0166-8641",
publisher = "Elsevier",
number = "3",

}

TY - JOUR

T1 - Topology of special generic maps of manifolds into Euclidean spaces

AU - Saeki, Osamu

PY - 1993/2/26

Y1 - 1993/2/26

N2 - In this paper we study the global topology of special generic maps; i.e., smooth maps of closed n-manifolds into Rp (pp, extending results of Burlet and de Rham and Porto and Furuya.

AB - In this paper we study the global topology of special generic maps; i.e., smooth maps of closed n-manifolds into Rp (pp, extending results of Burlet and de Rham and Porto and Furuya.

UR - http://www.scopus.com/inward/record.url?scp=38249007009&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=38249007009&partnerID=8YFLogxK

U2 - 10.1016/0166-8641(93)90116-U

DO - 10.1016/0166-8641(93)90116-U

M3 - Article

AN - SCOPUS:38249007009

VL - 49

SP - 265

EP - 293

JO - Topology and its Applications

JF - Topology and its Applications

SN - 0166-8641

IS - 3

ER -